MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544300 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Upon review of the lot history records, nonconformances were discovered relating to device malfunction.Mentor will address these nonconformances within the quality system.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast surgery with implantation of a 300cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured right breast implant using ultrasound imaging.As a result, the patient underwent bilateral breast implant removal without replacements on (b)(6) 2025.
Additional Manufacturer Narrative
On june 09, 2025, the mentor analysis lab received the suspect medical device for evaluation.On june 16, 2025, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and it identified two areas of missing material (a and b) on the anterior view, both measuring approximately 0.1 cm x 0.1 cm.Also, the missing material a was found extending to a tear of 0.1 cm, and no additional areas of gel exposure were detected during the analysis.Microscopic examination was performed on the edges of the tear and both missing materials, no parallel striations were found in an area of the tear and the missing materials.Based on the information currently available, a visual evaluation of the missing materials indicates that the implant could have been damaged by an instrument during implantation.The product insert data sheet cautions to not allow cautery devices or instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, drain trocar, cannulas, or scissors to contact the device during the implantation or other surgical procedures.The cause of the rupture in the remaining area of the tear could not be identified.Manufacturer¿s reference number: (b)(4).